MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros b-hcg results were obtained from non-vitros mas omni immune quality control (qc) fluids when tested using vitros immunodiagnostics product b-hcg ii reagents on a vitros xt 7600 integrated system.Mas qc level 1 results of 4.640, 5.010, 4.790, 4.780, 2.390, 5.150, 5.070, 5.310, 4.790, 5.180, 5.410, 5.500, 5.550 and 5.570 miu/l vs the expected result of 8.670 miu/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros b-hcg results were from non-patient fluid and were not reported from the laboratory.The customer did not give any indication that patient results had been affected and there was no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros b-hcg results were obtained from non-vitros mas omni immune quality control (qc) fluids when tested using vitros immunodiagnostics product b-hcg ii reagents on a vitros xt 7600 integrated system.A definitive cause for the lower than expected mas qc fluid results could not be determined.As vitros b-hcg ii reagent lot 4050 was a new reagent for the customer at the time of the event, no historical qc results were available for evaluation.However, vitros b-hcg ii testing using vitros b-hcg reproductive endocrinology (re) controls were carried out to verify the performance of the vitros b-hcg ii reagent.The vitros re control results indicated acceptable vitros b-hcg ii reagent lot 4050 performance, therefore, a reagent related issue is not a likely contributor to the event.Precision testing carried out to verify the performance of the vitros xt 7600 integrated system was performed by the customer however, insufficient replicates were processed.Additionally, no precision testing was carried out at the time of the event.Therefore, an instrument issue cannot be entirely ruled out as a contributing factor.Additionally, the customer stores the mas qc fluids frozen and removes the qc vials from the freezer to thaw at an ambient temperature, then mix them prior to use.As per the mas instructions for use (ifu): "once control is removed from 2-8c use immediately." furthermore, the customer did not state how long the mas qc vials had been opened.As per the mas ifu: "unopened vials of omni immune are stable for 30 days from receipt when stored at 2-8c.Once opened, vials of omni immune are stable for 30 days when stored tightly capped at 2-8c." therefore, it is possible qc sample handling and storage is a likely contributor to the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg ii lot 4050.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19744455
Report Number3007111389-2024-00127
Device Sequence Number3653682
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)241115(11)240108(10)4050
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Catalogue Number6802220
Device Lot Number4050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown